Mathews Journal of Case Reports

2474-3666

Previous Issues Volume 7, Issue 2 - 2022

Serotonin Syndrome after a Single Dose of Sertraline: A Case Report

Meltem Küçükdağ1*, Nurcan Ünal2

1MD. Child and Adolescent Psychiatrist, Department of Child and Adolescent Psychiatry, Düzce Atatürk Devlet Hastanesi, Düzce, Turkey 

2MD. Pediatrist, Department of Pediatry, Nizip Devlet Hastanesi, Gaziantep, Turkey 

Received Date: March 01, 2022

Published Date: May 12, 2022

*Corresponding author: Meltem Küçükdağ, Department of Child and Adolescent Psychiatry, Düzce Atatürk Devlet Hastanesi, Düzce — Turkey, Tel. +90 5557213875; E-mail: [email protected]; ORCID iD: orcid.org/0000-0002-7014-5593  

Citation: Kucukdag M, et al (2022). Serotonin Syndrome after a Single Dose of Sertraline: A Case Report. Mathews J Case Rep. 7(1):71. 

ABSTRACT 

Backgrounds: Serotonin Syndrome is a rare and life-threatening drug reaction that occurs with increased serotonin activity in the brain as a result of taking therapeutic doses or excessive amounts of serotonergic-acting drugs or using multiple serotonergic-acting drugs together. It is characterized by neuromuscular abnormalities, autonomic hyperactivity, and cognitive/behavioral changes. Case: In our case, we describe a serotonergic syndrome, which developed as a result of the use of a therapeutic single dose serotonergic drug in a 15-year-old girl and its treatment. Conclusions: The determination of the history of serotonergic drug use, early recognition of the mental, autonomic, and neurological finding triad, and the early application of supportive medical treatments ensure the effective and successful management of the case. 

Keywords: Serotonin Syndrome, sertraline, supportive therapy 


Creative Commons License

© 2015 Mathews Open Access Journals. All Rights Reserved.

Open Access by Mathews Open Access Journals is licensed under a
Creative Commons Attribution 4.0 International License.
Based On a Work at Mathewsopenaccess.com